Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

March 16, 2016Monroe County, New York

NWS Buffalo, NY issued this special weather statement at Mar 16, 2016, 2:02 PM EDT for Monroe County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 16, 2016, 2:02 PM EDT (18:02 UTC)
Expired
Mar 16, 2016, 2:45 PM EDT
In force
43 min
Issued by
NWS Buffalo, NY

County Monroe County, NY

The radar

The Buffalo radar (KBUF), 96 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

907 
WWUS81 KBUF 161802
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
202 PM EDT WED MAR 16 2016
 
NYZ003-004-161845-
WAYNE-MONROE-
202 PM EDT WED MAR 16 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONROE AND WEST CENTRAL
WAYNE COUNTIES...

AT 201 PM EDT...A STRONG THUNDERSTORM WAS OVER CHILI...MOVING
NORTHEAST AT 45 MPH.

HALF INCH HAIL AND BRIEF PERIODS OF VERY HEAVY RAIN ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...EAST ROCHESTER...
WEBSTER...FAIRPORT...BRIGHTON...GATES-NORTH GATES AND HENRIETTA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 390 BETWEEN EXITS 11 AND 12.
 INTERSTATE 90 NEAR EXIT 46.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4305 7792 4333 7772 4331 7771 4331 7769
      4328 7766 4323 7755 4327 7742 4328 7735
      4328 7729 4308 7747 4297 7766
TIME...MOT...LOC 1801Z 211DEG 41KT 4307 7776 
$$

WOOD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Mar 16, 11:32 AM EDT, 2 hours 30 minutes earlier.

Area forecast discussion, Mar 16, 11:32 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1132 AM EDT WED MAR 16 2016

.SYNOPSIS...
A FRONT ASSOCIATED WITH A SLOW-MOVING LOW PRESSURE SYSTEM OVER THE
UPPER GREAT LAKES WILL CROSS THE FORECAST AREA TODAY BRINGING
ANOTHER ROUND OF SHOWERS ALONG WITH A CHANCE OF THUNDERSTORMS.
TEMPERATURES WILL REMAIN SEASONABLY MILD BEFORE A STRONG LATE-SEASON
COLD FRONT SWEEPS SOUTH THURSDAY NIGHT...BRINGING A CHANCE FOR
SNOW TO MANY AREAS BY FRIDAY MORNING.

&&

.NEAR TERM /THROUGH TONIGHT/...
RADAR LATE THIS MORNING IS DISPLAYING SEVERAL BROKEN LINES OF
SHOWERS AND THUNDERSTORMS SHIFTING ACROSS WESTERN NEW YORK. THESE
ARE ORIENTED WITHIN A REGION OF 500-1000 J/KG MUCAPE PER SPC
MESOANALYSIS AND ALONG A COLD/OCCLUDED FRONT WITH THE TRIPLE POINT
BEING OVER OR JUST NORTH OF LAKE ERIE. RADAR ELEVATION SLICES SHOW
THAT 40-50 DBZ CORE IS EXTENDING ABOVE THE 0C LEVEL SO SOME SMALL
HAIL WILL ALSO BE POSSIBLE WITH THE STRONGEST CORES. SEVERAL REPORTS
OF THIS HAVE RECENTLY COME INTO THE OFFICE.

FOLLOWING RADAR EXTRAPOLATION AND RECENT HRRR GUIDANCE EXPECT THESE
THUNDERSTORMS TO SHIFT EAST INTO CENTRAL NEW YORK THIS
AFTERNOON/EARLY EVENING. GUSTY SOUTHWEST WINDS WILL ALSO ACCOMPANY
THE PASSAGE OF THE FRONT...SUSTAINED WINDS OF 20 TO 25 MPH WITH
GUSTS TO 40 MPH.

TEMPERATURES WILL PUSH TO AROUND THE 60 DEGREE MARK TODAY BEFORE
FALLING LATE THIS AFTERNOON BEHIND THE FRONT.

SKIES WILL CLEAR TONIGHT WITH A DRIER AIRMASS FOLLOWING THE
FRONT...AND OVERNIGHT LOW TEMPS ARE EXPECTED TO BE IN THE MID 30S TO
AROUND 40 DEGREES.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
A POTENT VERTICALLY STACKED LOW NEAR THE NORTHERN TIP OF LOWER
MICHIGAN THURSDAY MORNING WILL OPEN UP AND ACCELERATE EAST ACROSS
SOUTHERN ONTARIO DURING THE DAY IN RESPONSE TO A KICKER TROUGH
DIGGING SOUTH THROUGH QUEBEC. THE DEEPER MOISTURE AND STRONGER
ASCENT WILL REMAIN ON THE CANADIAN SIDE OF THE BORDER THROUGH THE
DAYLIGHT HOURS. LATEST MESOSCALE MODEL GUIDANCE SUGGESTS A FEW
SHOWERS MAY BEGIN BY EARLY TO MID MORNING ACROSS THE WESTERN
SOUTHERN TIER AND SAINT LAWRENCE VALLEY IN RESPONSE TO A PAIR OF
SUBTLE TROUGHS CROSSING THE AREA.

THROUGH THE COURSE OF THE DAY EXPECT MOST OF THE SHOWERS TO DEVELOP
ALONG AND INLAND OF STABLE LAKE SHADOWS FOUND NORTHEAST OF LAKES
ERIE AND ONTARIO AS STRONG SOUTHWEST FLOW DEVELOPS. THESE SHOWERS
WILL BE SUPPORTED BY MODEST SURFACE BASED INSTABILITY AS
TEMPERATURES WARM INTO THE MID 50S AWAY FROM THE LAKES AND MID LEVEL
TEMPS CONTINUE TO COOL...FORCING STRONG LAPSE RATES. INSTABILITY MAY
BECOME SUFFICIENT ENOUGH TO SUPPORT A WEAK THUNDERSTORM OR TWO FROM
THE SOUTHERN TIER INTO THE FINGER LAKES AND CENTRAL NY FROM MIDDAY
INTO THE AFTERNOON. A STABLE LAKE SHADOW SHOULD KEEP THE NIAGARA
FRONTIER INCLUDING BUFFALO MAINLY DRY...AND ALSO NEAR WATERTOWN AS
WELL.

DESPITE THE FACT THAT THE SURFACE LOW WILL BE WEAKENING AS IT MOVES
EAST ACROSS SOUTHERN ONTARIO...WIND FIELDS ALOFT REMAIN MODERATELY
STRONG WITH 40-50 KNOTS JUST OFF THE DECK. STEEPENING LAPSE RATES
AND FUNNELING DOWN LAKE ERIE WILL ALLOW FOR WIND GUSTS IN THE 35-40
KNOT RANGE ALONG THE LAKE ERIE SHORE AND STRETCHING NORTHEAST ACROSS
THE NIAGARA FRONTIER TO ROCHESTER. THE GFS IS 5-10 KNOTS STRONGER
WITH THE WIND FIELD THAN THE NAM...AND IF THE STRONGER GFS VERIFIES
A WIND ADVISORY MAY BE NEEDED IN THE AREAS MENTIONED ABOVE.

THURSDAY NIGHT AND FRIDAY THE SURFACE LOW WILL MOVE EAST ACROSS
MAINE...WITH A MID LEVEL TROUGH RAPIDLY SHARPENING AND DIGGING SOUTH
ACROSS QUEBEC. THE DIGGING TROUGH WILL PUSH A STRONG COLD FRONT
SOUTH ACROSS THE REGION LATE THURSDAY NIGHT AND EARLY FRIDAY
MORNING. THE FRONT WILL INITIALLY BRING AN INCREASING CHANCE OF RAIN
SHOWERS LATER THURSDAY EVENING...WITH PRECIP COVERAGE PEAKING LATE
THURSDAY NIGHT AND EARLY FRIDAY MORNING AS DPVA AHEAD OF THE MID
LEVEL TROUGH AND LOW LEVEL FRONTAL CONVERGENCE MAXIMIZE. STRONG COLD
ADVECTION WILL COOL THE COLUMN SUFFICIENTLY TO QUICKLY CHANGE RAIN
TO SNOW LATE THURSDAY NIGHT...WITH TEMPERATURES MORE THAN COLD
ENOUGH TO SUPPORT ALL SNOW ON FRIDAY.

FOLLOWING THE COLD FRONT THE AIRMASS GROWS COLD ENOUGH TO SUPPORT A
LAKE RESPONSE ON FRIDAY AS LAKE INDUCED EQUILIBRIUM LEVELS RISE TO
AROUND 7K FEET. THIS WILL SUPPORT LINGERING SNOW SHOWERS FRIDAY
MORNING WITH A SLOW DIMINISHING TREND DURING THE AFTERNOON. FROM
LATE THURSDAY NIGHT INTO FRIDAY EXPECT A COATING TO AN INCH OF
ACCUMULATION ACROSS LOWER ELEVATIONS WITH AN INCH OR TWO ACROSS THE
HIGHER TERRAIN OF THE WESTERN SOUTHERN TIER AND TUG HILL REGION WITH
AN ADDED BOOST FROM UPSLOPE FLOW. HIGHS FRIDAY WILL BE DRAMATICALLY
COLDER THAN RECENT DAYS...WITH MID 30S ON THE LAKE PLAINS AND UPPER
20S TO LOWER 30S HIGHER TERRAIN.

FRIDAY NIGHT ANY LINGERING UPSLOPE/LAKE EFFECT SNOW SHOWERS IN THE
EVENING SOUTHEAST OF THE LAKES WILL END AS HIGH PRESSURE BUILDS INTO
THE LOWER LAKES AND THE SYNOPTIC SCALE AIRMASS BECOMES VERY DRY.
EXPECT CLEARING OVERNIGHT AS DRYING AND SUBSIDENCE TAKE HOLD. LOWS
WILL RANGE FROM THE LOW 20S ON THE LAKE PLAINS TO THE MID TEENS
ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER AND NORTH COUNTRY.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE MAIN STORY THROUGH THE LONG TERM FORECAST WILL BE THE RETURN OF
WINTER-LIKE TEMPERATURES. A BROAD LONGWAVE TROUGH WILL BE WELL
ESTABLISHED FROM CENTRAL CANADA TO NEW ENGLAND...WITH NORTHWEST FLOW
BRINGING A CONSTANT FEED OF FRESH CANADIAN AIR INTO THE GREAT LAKES
AND NORTHEAST. THIS WILL KEEP TEMPERATURES BELOW NORMAL THROUGH THE
PERIOD WITH HIGHS IN THE MID TO UPPER 30S AT LOWER ELEVATIONS
SATURDAY THROUGH TUESDAY...WITH LOWS IN THE TEENS AND 20S.

HIGH PRESSURE WILL MAINTAIN DRY CONDITIONS SATURDAY THROUGH SUNDAY
WITH AT LEAST SOME SUNSHINE TO GO ALONG WITH THE COLD TEMPERATURES.
MEDIUM RANGE OPERATIONAL AND ENSEMBLE MODEL GUIDANCE HAS BEEN
CONSISTENT OVER THE PAST 24 HOURS NOW IN KEEPING A COASTAL LOW MUCH
TOO FAR EAST TO HAVE ANY IMPACT ON OUR AREA SUNDAY AND MONDAY.
INSTEAD...A MID LEVEL TROUGH WILL BRING AN INCREASE IN MOISTURE
MONDAY AND TUESDAY AND SUPPORT A FEW SCATTERED SNOW SHOWERS...WITH
SOME LOCAL MINOR LAKE ENHANCEMENT SOUTHEAST OF THE LAKES. ANY
ACCUMULATIONS SHOULD BE VERY MINOR.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
SEVERAL BROKEN LINES OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST
ACROSS THE FORECAST AREA THROUGH THE MIDDAY/AFTERNOON HOURS ALONG A
COLD/OCCLUDED FRONT. HAVE INCLUDED VCTS WITH TEMPO TSRA IN THE
WESTERN TAFS TO COVER FOR THIS. SOME SMALL HAIL HAS ALSO BEEN
REPORTED IN THE BUFFALO AREA AND CAN ALSO BE EXPECTED IN STRONGER
CORES AS WELL AS GUSTY WINDS. THESE TSTMS WILL SHIFT EAST INTO
CENTRAL NEW YORK THIS AFTERNOON/EARLY EVENING AS THE FRONT PUSHES
EAST.

TONIGHT EXPECT AN IMPROVEMENT TO VFR BEHIND THE PASSING FRONT ALONG
WITH SOME LOW LEVEL WIND SHEAR AS A 40-50 KT LOW LEVEL JET SHIFTS
OVER WESTERN NEW YORK. THIS WILL BE MOST LIKELY EAST OF LAKE ERIE
FOR KBUF/KIAG/KROC/KJHW.

OUTLOOK...
THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
THURSDAY NIGHT AND FRIDAY...MVFR WITH AREAS OF IFR. RAIN SHOWERS
CHANGING TO SNOW SHOWERS LIKELY. SATURDAY AND SUNDAY...MAINLY VFR.

&&

.MARINE...
A COLD/OCCLUDED FRONT WILL SHIFT ACROSS THE REGION TODAY BRINGING
SEVERAL SHORT PERIODS OF SHOWERS AND THUNDERSTORMS. EASTERLY WINDS
WILL INCREASE ALONG AND JUST AHEAD OF THIS FRONT...BRINGING A
MODERATE CHOP TO THE WESTERN END OF LAKE ONTARIO. WINDS WILL
APPROACH SMALL CRAFT ADVISORY LEVELS FOR A 4 HOUR PERIOD FROM LATE
MORNING TO EARLY AFTERNOON IN THE WESTERN NEARSHORE ZONES...HOWEVER
STRONGEST WINDS SHOULD REMAIN OFFSHORE AND HIGHER WAVES ABOVE 3 FEET
SHOULD REMAIN CONFINED TO THE CANADIAN SHORES OF LAKE ONTARIO.

AFTER TODAY'S SYSTEM...GENERALLY TRANQUIL CONDITIONS SHOULD PREVAIL
ON THE LAKES THROUGH THURSDAY. A STRONG LATE SEASON COLD FRONT IS
CURRENTLY EXPECTED TO DROP SOUTH ACROSS THE LAKES THURSDAY NIGHT
INTO FRIDAY...LIKELY BRINGING SCA CONDITIONS TO THE SOUTHERN SHORES
OF LAKE ONTARIO BY FRIDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...SMITH
MARINE...SMITH
Hazardous weather outlook, Mar 16, 5:00 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
500 AM EDT WED MAR 16 2016

NYZ001>003-010>012-019-085-170900-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
SOUTHERN ERIE-
500 AM EDT WED MAR 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MODERATE TO STRONG SOUTHWEST WINDS WILL DEVELOP THURSDAY AS LOW
PRESSURE MOVES THROUGH THE GREAT LAKES. THE STRONGEST WINDS WILL
BE FROM THE LAKE ERIE SHORE NORTHEAST ACROSS THE NIAGARA FRONTIER
TO ROCHESTER...WHERE GUSTS MAY REACH 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>008-013-014-020-021-170900-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-ONTARIO-
CATTARAUGUS-ALLEGANY-
500 AM EDT WED MAR 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-170900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
500 AM EDT WED MAR 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

In the hours before

Special weather statement, Mar 16, 12:24 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1224 PM EDT WED MAR 16 2016

NYZ001>003-010-011-161745-
ORLEANS-NIAGARA-NORTHERN ERIE-MONROE-GENESEE-
1224 PM EDT WED MAR 16 2016

...SCATTERED THUNDERSTORMS WILL AFFECT ORLEANS...NORTHWESTERN
GENESEE...NORTHWESTERN MONROE...NORTHEASTERN ERIE AND NIAGARA
COUNTIES...

AT 1221 PM EDT...AN AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS WAS
EXTENDING FROM THE NIAGARA RIVER TO NEAR BRADDOCK BAY...MOVING
NORTHEAST AT 25 MPH.

OCCASIONAL LIGHTNING AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE... BUFFALO...NORTH TONAWANDA...NIAGARA
FALLS...LOCKPORT...MEDINA...HAMLIN BEACH.

THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 54 AND 48A.

LAT...LON 4312 7907 4314 7904 4326 7906 4336 7863
      4338 7849 4337 7796 4334 7776 4330 7768
      4280 7886 4284 7886 4299 7894 4296 7894
      4300 7902 4303 7892 4305 7890 4308 7907
TIME...MOT...LOC 1621Z 213DEG 21KT 4311 7882

WOOD
Special weather statement, Mar 16, 1:37 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
137 PM EDT WED MAR 16 2016

NYZ002-003-011-161815-
ORLEANS-MONROE-GENESEE-
137 PM EDT WED MAR 16 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ORLEANS...NORTHERN
GENESEE AND NORTHWESTERN MONROE COUNTIES...

AT 136 PM EDT...A STRONG THUNDERSTORM WAS NEAR OAKFIELD...OR NEAR
BATAVIA...MOVING NORTHEAST AT 55 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BATAVIA...BROCKPORT...ALBION...HILTON...HAMLIN BEACH STATE PARK...
SPENCERPORT...BYRON...OAKFIELD...HOLLEY AND CLARENDON.

THIS INCLUDES INTERSTATE 90 NEAR EXIT 48.

LAT...LON 4307 7836 4337 7804 4336 7800 4337 7796
      4335 7787 4334 7776 4333 7772 4332 7771
      4332 7773 4331 7771 4331 7769 4328 7766
      4294 7814
TIME...MOT...LOC 1736Z 221DEG 46KT 4307 7820

WOOD
Special weather statement, Mar 16, 2:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
202 PM EDT WED MAR 16 2016

NYZ003-004-161845-
WAYNE-MONROE-
202 PM EDT WED MAR 16 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MONROE AND WEST CENTRAL
WAYNE COUNTIES...

AT 201 PM EDT...A STRONG THUNDERSTORM WAS OVER CHILI...MOVING
NORTHEAST AT 45 MPH.

HALF INCH HAIL AND BRIEF PERIODS OF VERY HEAVY RAIN ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...EAST ROCHESTER...
WEBSTER...FAIRPORT...BRIGHTON...GATES-NORTH GATES AND HENRIETTA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 390 BETWEEN EXITS 11 AND 12.
 INTERSTATE 90 NEAR EXIT 46.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4305 7792 4333 7772 4331 7771 4331 7769
      4328 7766 4323 7755 4327 7742 4328 7735
      4328 7729 4308 7747 4297 7766
TIME...MOT...LOC 1801Z 211DEG 41KT 4307 7776

WOOD

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 12:24 PM EDTSpecial Weather StatementBUFNiagara, Orleans81 min
Mar 16, 1:37 PM EDTSpecial Weather StatementBUFGenesee38 min
Mar 16, 2:34 PM EDTWind AdvisoryBUFAllegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 5 more27 hr
Mar 16, 2:42 PM EDTSmall Craft AdvisoryBUF35 hr
Mar 16, 4:19 PM EDTSpecial Weather StatementBUFAllegany26 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.